MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85452
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that the physician attempted to use the stent in the left renal artery of the patient with femoral artery access with a 7fr oscor sheath.When the stent exited the sheath it came off the balloon in the patients aorta.The stent was not recovered , but was deployed in the external iliac artery.
 
Additional Manufacturer Narrative
Analysis: a review of the returned device was conducted, upon opening the returned device it was noticed that the stent was no longer on the balloon.The stent was not returned as it was placed in the external iliac artery.The catheter shaft was in good condition and showed no signs of damage.The balloon had a large bend to it indicating that the stent was at a sharp angle at some point during the procedure.The balloon was still in the folded position and showed no signs of positive pressure.The stent when crimped on to the balloon leaves impressions on the balloon surface indicating that the stent was crimped properly.The impressions are very evident in the image below.The balloon was in good condition with no signs of damage.A full review of the catheter lot history records was performed.Below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr).Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).This lot of catheters passed all quality and performance criteria without any non-conformances related to the complaint.All 20 samples tested were passed through a 6fr introducer sheath without any stents being loose before or after passage through the sheath.During the stent crimping procedure whereas the stent is mechanically crimped on to the balloon, the amount of force required to dislodge the crimped stent from the balloon is measured.A review of the stent retention data shows that the minimum stent retention of the securement of the stent to the balloon was 10.1 newtons (n).The requirement as defined in ps010635 revision ab is that the stent retention value must exceed 2.9 n.The details provided indicate that the stent came off the balloon after coming out of the 7fr oscor sheath.For the stent to migrate off the balloon distally into the aorta the delivery system would have had to been pulled backward back toward the distal end of the introducer sheath.If the proximal end of the crimped stent made contact with the distal end of the sheath the stent could have been pushed off the balloon by the introducer sheath if enough force was applied.Conclusion: based on the inspection of the returned catheter and the device history records review atrium medical cannot conclude that the device was faulty.
 
Event or Problem Description
N/a.

Brand Name
ICAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8694265
Report Number3011175548-2019-00665
Device Sequence Number2005531
Product Code JCT
UDI-Device Identifier00650862854527
UDI-Public00650862854527
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Model Number85452
Device Catalogue Number85452
Device Lot Number433763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;